Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 21, 2003, 7:12 PM EST for Flagler County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 7:12 PM EST (00:12 UTC)
- Expired
- Feb 21, 2003, 7:45 PM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 220012 SVRJAX FLC035-220045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 711 PM EST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 745 PM EST * AT 711 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTH OF ANDALUSIA... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ESPANOLA AT 725 PM EST... BUNNELL AT 730 PM EST AND PALM COAST AT 740 PM EST. ANOTHER STRONG THUNDERSTORM IS NEAR PALM COAST MOVING NORTHEAST AT 20 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 2943 8115 2946 8149 2962 8150 2966 8125 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:30 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 21, 2:30 PM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST FRI FEB 21 2003 WARM FRONT NOW LIFTING NORTH ACROSS GNV-FLAGLER COUNTY AREA WITH ISOLATED SHOWERS NOW FORMING OVER MARION COUNTY. LAPS ANALYSIS SHOWS AIRMASS CONTINUES TO DESTABILIZE WITH LIS IN -1 TO -3 RANGE OVER NE FL AT 18Z. STRONG TO SEVERE WEATHER STILL ON TRACK SATURDAY FOR FORECAST AREA FROM LATE MORNING OVER SUWANNEE RIVER VALLEY UNTIL LATE AFTERNOON FOR E COAST. STRONG UPPER JET COMING OUT OF TEXAS WILL TURN NE ACROSS FL PANHANDLE SATURDAY MORNING. BEST DYANMICS AND HELICITY LIFT NORTH OF AREA BUT WITH STRONG WIND FIELDS...RRQ OF UPPER JET...AND GOOD INSTABILITY OVER AREA WOULD EXPECT STRAIGHT LINE WINDS WITH SQUALL LINE AND A 1-2 INCH AVERAGE RAIN OVER AREA. COMPARING MODELS...PREFER SLIGHTLY FASTER AVN MOVEMENT OF SQUALL LINE. COLD FRONT SWINGS THROUGH SATURDAY NIGHT CONTINUING THE CHANCE OF RAIN WITH POSSIBLY EMBEDDED THUNDERSTORMS INTO THE EVENING HOURS. SLIGHTLY COOLER AND DRIER WEATHER WILL BEGIN SUNDAY WITH A REINFORCING COLD FRONT MONDAY NIGHT WHICH SHOULD MOVE THROUGH DRY. MARINE...WL HOIST SCA FOR OFSHR WTRS...AS SSE WINDS CONT TO SLOWLY INCR TO 20 KTS OFSHR AND 15-20 KTS NEARSHORE. MAIN EVENT STILL ON TAP FOR SAT/SAT NGT WITH NR GALE FORCE WINDS EXPECTED. ONLY THING HOLDING THEM BACK IS COOL OCEAN TEMPS IN THE 50S/60S...WL POST A SOLID 30 KTS OVER THE OFSHR WTRS...AND STRONGLY WORD HIGHER WINDS IN ANY TSTM ACTIVITY. LTST 12Z RUN HAS NELY SURGE ON TUE NGT/WED MUCH WEAKER THAN PREV THOUGHT AND WILL KEEP WIND SPEEDS LESS THAN 20 KTS...AND QUICKLY VEERING TO THE SE BY WED NGT AHEAD OF APPCHG SYSTEM. FIRE WX...NO RH CONCERNS FOR SAT...BUT WARM SFC TEMPS AND A VERY STRONG LLJ AHEAD OF THE SQUALL LINE WILL LIKELY PUSH DISPERSION INDICES ABOVE 75...SO A FIRE WEATHER WATCH WILL LIKELY BE NEEDED. FOR SUN...NLY WINDS SHUD REMAIN BELOW 15 MPH...WHILE RH LEVELS FALL INTO THE 30S...MARGINAL 4 HR DURATION EVENT EXPECTED AT THIS TIME. FCSTID = 4 AMG 62 74 47 68 / 50 100 20 0 SSI 60 73 51 64 / 30 80 50 0 JAX 64 77 53 67 / 30 80 50 0 SGJ 65 76 55 64 / 30 80 60 0 GNV 65 77 53 70 / 30 80 40 0 OCF 66 78 55 70 / 30 80 40 0 .JAX... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH 20NM-60NM. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20NM-60NM. ZIBURA/HESS
Hazardous weather outlook, Feb 21, 10:57 AM EST, 8 hours 15 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1057 AM EST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AREAS OF LOW CLOUDS AND FOG WILL CONTINUE TO DISSIPATE THROUGH EARLY AFTERNOON. SCATTERED SHOWERS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND AFTERNOON TEMPERATURES IN THE 70S AND LOWER 80S...MAY BE ENOUGH TO TRIGGER A FEW THUNDERSTORMS...ALTHOUGH THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... A STRONG FRONTAL SYSTEM WITH A POTENTIAL FOR SEVERE WEATHER IS EXPECTED TO MOVE ACROSS THE REGION ON SATURDAY. GREATEST RISKS FROM THIS SYSTEM ARE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ON SATURDAY...MAY BRING RIVER SYSTEMS IN THE FORECAST AREA CLOSE TO FLOOD STAGE EARLY NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE REQUIRED ON SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/HESS
In the hours before
Special weather statement, Feb 21, 6:45 PM EST, 27 minutes before
FLZ037-220015- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 645 PM EST FRI FEB 21 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN PUTNAM COUNTY THROUGH 715 PM... AT 645 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER POMONA PARK...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SATSUMA...SAN MATEO...POMONA PARK AND LAKE COMO THROUGH 715 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH WIND GUSTS UP TO 40 MPH. SHASHY
Special weather statement, Feb 21, 7:03 PM EST, 9 minutes before
FLZ033-038-220030- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EST FRI FEB 21 2003 ...STRONG THUNDERSTORMS WILL IMPACT FLAGLER COUNTY THROUGH 730 PM... AT 703 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ANDALUSIA...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA...PALM COAST AND BUNNELL THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED. ANOTHER THUNDERSTORM STORM WILL AFFECT LOCATIONS FROM DUPONT TO BEVERLY BEACH AND PALM COAST. SHASHY WWUS82 KJAX 220005 CCA SPSJAX FLZ033-038-220030- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EST FRI FEB 21 2003 ...STRONG THUNDERSTORMS WILL IMPACT FLAGLER COUNTY THROUGH 730 PM... AT 703 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ANDALUSIA...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA...PALM COAST AND BUNNELL THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED. ANOTHER THUNDERSTORM STORM WILL AFFECT LOCATIONS FROM DUPONT TO BEVERLY BEACH. SHASHY
Special weather statement, Feb 21, 7:03 PM EST, 9 minutes before
FLZ033-038-220030- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EST FRI FEB 21 2003 ...STRONG THUNDERSTORMS WILL IMPACT FLAGLER COUNTY THROUGH 730 PM... AT 703 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF ANDALUSIA...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...ESPANOLA...PALM COAST AND BUNNELL THROUGH 730 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED. ANOTHER THUNDERSTORM STORM WILL AFFECT LOCATIONS FROM DUPONT TO BEVERLY BEACH. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:22 PM EST | Special Marine Warning | JAX | 83 min | |
| Feb 22, 12:15 PM EST | Severe Thunderstorm Warning | JAX | Suwannee | 30 min |
| Feb 22, 1:04 PM EST | Special Marine Warning | JAX | 41 min | |
| Feb 22, 2:35 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Baker, Bradford, Union | 40 min |
| Feb 22, 2:49 PM EST | Special Marine Warning | JAX | 41 min | |
| Feb 22, 3:00 PM EST | Severe Thunderstorm Warning | JAX | Duval | 45 min |
| Feb 22, 3:30 PM EST | Special Marine Warning | JAX | 3 hr | |
| Feb 22, 3:30 PM EST | Special Marine Warning | JAX | 3 hr | |
| Feb 22, 6:30 PM EST | Special Marine Warning | JAX | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.